Should there be any withdrawal symptoms from Vyvanse?

Two Peas is Closing
Click here to visit our final product sale. Click here to visit our FAQ page regarding the closing of Two Peas.

Posted 3/15/2012 by njoyscrappin in NSBR Board
 

njoyscrappin
StuckOnPeas

PeaNut 61,309
January 2003
Posts: 2,197
Layouts: 367
Loc:

Posted: 3/15/2012 6:42:41 PM
I was under the impression that this med goes in your system and is out after 8 hours or (like most ADD meds), it doesn't build up in your system. I just now quickly googled it and found people were saying they indeed were having withdrawal symptoms. These posts were from a few years ago though. Can anyone here speak from true experience? Any side effects at all from stopping 40 mg of Vyvanse? TIA.

.emily.
talk less, say more

PeaNut 263,875
June 2006
Posts: 7,832
Layouts: 0

Posted: 3/15/2012 6:44:39 PM
Well technically you are in withdrawal from the time it wears off from the time you take it again, but I do think it's a mild change. For me, it was mostly my symptoms coming back and just not noticing that that's why I felt awful! (btw - I didn't have symptoms from vyvanse since I wasn't on it long. It was from Concerta when I stopped it .. then ended up restarting.)

Jennifer L
BucketHead

PeaNut 333,597
August 2007
Posts: 599
Layouts: 264
Loc: Minnesota

Posted: 3/15/2012 7:42:31 PM
When we switched my son from Vyvanse to Intuniv, he did not experience withdrawl. He did develop an appetite, though!


AKA Buffy fan

My blog: http://midwestscrapgarden.blogspot.com/

njoyscrappin
StuckOnPeas

PeaNut 61,309
January 2003
Posts: 2,197
Layouts: 367
Loc:

Posted: 3/15/2012 7:45:53 PM
It's a very long story but I took my daughter off one day to see how she did without it (she's having anxiety issues). My husband wanted her to go a 2nd day. She's told me she's had bad headaches and her head has felt weird the first class of the day, both days. I'm going to call the dr. tomorrow and get some more feedback but I always thought it was in/out of your system and I never thought there'd be withdrawal symptoms. So just worried is all.

She's been on it for about 2+ years. So is Intuniv better?

NewfCathy
AncestralPea

PeaNut 268,368
July 2006
Posts: 4,090
Layouts: 27
Loc: North of Boston

Posted: 3/15/2012 7:50:49 PM
Ds (16) takes both Vyvanse & Intuniv. He has serious focusing, concentration issues.

One day off (which happens occassionally in the summer) and his appetite is back in full force. He's not skinny by any means at at 6'2" and 185 lbs.

Cathy

cajuncandy
PEAing entirely too much!

PeaNut 182,236
December 2004
Posts: 11,425
Layouts: 6
Loc: Here and There, well...mostly There!

Posted: 3/15/2012 8:16:36 PM
DS only takes it M-F and doesn't experience any withdrawal type symptoms on the weekend. He doesn't take it in the summer or on extended school breaks so that may factor in as well.


*************************************
Candy



jlb522
PeaNut

PeaNut 31,992
March 2002
Posts: 198
Layouts: 0
Loc: Texas

Posted: 3/15/2012 10:28:00 PM
My 8yo ds only takes it on school days and has no issues on his off days.


Jackie
Uploaded with iPhone client

minjoy
PeaAddict

PeaNut 106,906
September 2003
Posts: 1,438
Layouts: 1

Posted: 3/21/2012 5:17:59 PM
My 12 yr old ds only takes on school days with no problems and eats well on the off days, lol


~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

Mindy

My referral link for swag bucks. Earn swag bucks to redeem for products or gift cards.

needmysanity
AncestralPea

PeaNut 380,372
June 2008
Posts: 4,782
Layouts: 3
Loc: Central California

Posted: 3/21/2012 5:29:45 PM

He did develop an appetite, though!



Holy Cow don't they!?!?!

My 12 yr old could eat a horse on the weekends when he doesn't take Vyvanse. Mon-Fri he hardly eats. I will gladly trade with his dis organized though process on the weekend for him to eat.


~Steph~

Mom, wife, CASA advocate, baseball fanatic and wine drinker

Blogging my way through life at Meandering Steph





Show/Hide Icons . Show/Hide Signatures
Hide
{{ title }}
{{ icon }}
{{ body }}
{{ footer }}